Alert archive / New Mexico / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 74, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 13, 2003, 2:55 PM MDT for Torrance County, New Mexico. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2003, 2:55 PM MDT (20:55 UTC)
- Expired
- Jun 13, 2003, 3:50 PM MDT
- In force
- 55 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Torrance County, NM
The radar
The Albuquerque radar (KABX), 128 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 2654 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
117 WUUS55 KABQ 132055 SVRABQ NMC057-132150- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 254 PM MDT FRI JUN 13 2003 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN TORRANCE COUNTY IN CENTRAL NEW MEXICO * UNTIL 350 PM MDT * AT 253 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES EAST OF CLINES CORNERS...OR ABOUT 29 MILES NORTHWEST OF VAUGHN...MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL NORTHEASTERN TORRANCE COUNTY THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY. LAT...LON 3504 10529 3504 10574 3464 10566 3462 10531 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 10:52 AM MDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jun 13, 10:52 AM MDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1052 AM MDT FRI JUN 13 2003 UPDATED ZONES TO ACCOUNT FOR EARLY CONVECTION FORMING OVER THE NORTHWEST MOUNTAINS...WEST CENTRAL AND SOUTHWEST MOUNTAINS. ALSO INCLUDED POPS FOR THE RIO GRANDE VALLEY THINKING THAT A LITTLE OF THIS ACTIVITY COULD MOVE INTO THE VALLEY...HOWEVER MUCH OF IT WILL BE VIRGA SHOWERS. .ABQ...NONE. MARTIN
Hazardous weather outlook, Jun 13, 6:00 AM MDT, 8 hours 55 minutes before
NMZ001>021-026-141200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI JUN 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS FOR THE FAR NORTHEAST HIGHLANDS AND PLAINS OF NEW MEXICO TODAY. THUNDERSTORMS WILL INITIATE OVER THE HIGHER TERRAIN AND MOVE OVER THE NORTHEAST PLAINS. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE WITH A FEW OF THE STORMS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS FOR THE EASTERN PLAINS OF NEW MEXICO SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IN THE NORTHEAST PLAINS TODAY. AS
In the hours before
Local storm report, Jun 13, 2:03 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
203 PM MDT FRI JUN 13 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 PM MINERAL HILL NM 1.00 INCH HAIL
06/13/03 SAN MIGUEL PUBLIC REPORT
JLPLocal storm report, Jun 13, 2:38 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
238 PM MDT FRI JUN 13 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0235 PM 10 NE FOLSOM NM 1.00 INCH HAIL
06/13/03 UNION PUBLIC REPORT
JLPThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 6:18 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 42 min |
| Jun 12, 6:55 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 50 min |
| Jun 13, 2:06 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 44 min |
| Jun 13, 2:09 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 66 min |
| Jun 13, 4:35 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 35 min |
| Jun 13, 5:06 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 39 min |
| Jun 13, 5:34 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 41 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.